Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 24, 2008, 2:56 PM MDT for 18 counties in Idaho. It took effect at Aug 25, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 2:56 PM MDT (20:56 UTC)
- In effect from
- Aug 25, 2008, 12:00 PM MDT
- Expired
- Aug 25, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3895 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 242056 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 256 PM MDT SUN AUG 24 2008 IDZ409>413-475>477-250900- /O.NEW.KPIH.FW.W.0013.080825T1800Z-080826T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 256 PM MDT SUN AUG 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR IDAHO ZONES 409...410...411...412...413...475...476...477 FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY. A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO MONDAY AFTERNOON. THIS SYSTEM WILL CREATE STRONG GUSTY WINDS WITH GUSTS OF AROUND 30 MPH DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO CRITICAL LEVELS AHEAD OF THE COLD FRONT. LITTLE TO NO MOISTURE IS EXPECTED WITH THIS SYSTEM WITH ONLY A SMALL CHANCE OF PRECIPITATION ALONG THE MONTANA BORDER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPIH 250859 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT MON AUG 25 2008 IDZ409>413-475>477-252130- /O.CON.KPIH.FW.W.0013.080825T1800Z-080826T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 259 AM MDT MON AUG 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDAHO ZONES 409...410...411...412...413...475...476 AND 477 FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO THIS EVENING PRODUCING STRONG GUSTY WINDS TO AROUND 30 MPH THIS AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN NEAR CRITICAL LEVELS AHEAD OF THE COLD FRONT THIS AFTERNOON WITH LITTLE OR NO MOISTURE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 252055 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 255 PM MDT MON AUG 25 2008 IDZ409>413-475>477-260300- /O.CON.KPIH.FW.W.0013.000000T0000Z-080826T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 255 PM MDT MON AUG 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR IDAHO ZONES 409...410...411...412...413...475...476 AND 477 FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO THIS EVENING PRODUCING STRONG GUSTY WINDS TO AROUND 30 MPH. RELATIVE HUMIDITIES WILL REMAIN NEAR CRITICAL LEVELS AHEAD OF THE COLD FRONT WITH LITTLE OR NO MOISTURE EXPECTED. ONCE THE COLD FRONT PASSES...HUMIDITIES WILL RISE IN COOLER TEMPERATURES ALTHOUGH WINDS ARE FORECAST TO REMAIN SLIGHTLY ELEVATED OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 260251 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 851 PM MDT MON AUG 25 2008 IDZ409>413-475>477-260400- /O.EXP.KPIH.FW.W.0013.000000T0000Z-080826T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 851 PM MDT MON AUG 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR IDAHO ZONES 409...410...411...412...413...475...476 AND 477 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES ARE SLOWLY RISING THIS EVENING ACROSS EASTERN IDAHO. HOWEVER...BREEZY TO WINDY CONDITIONS CONTINUE. ISOLATED POCKETS OF HUMIDITIES AT OR BELOW 15 PERCENT WILL REMAIN UNTIL A COLD FRONT PASSES TONIGHT. AS THIS OCCURS...HUMIDITIES WILL RISE SHARPLY ABOVE THAT. HOWEVER...WINDS WILL SHIFT TO A MORE WESTERLY DIRECTION AND REMAIN ELEVATED FOR THE REST OF THE NIGHT. THE STRONGEST WINDS WILL REMAIN AT RIDGETOP WHERE WIND GUSTS TO 45 MPH ARE EXPECTED...AND IN THE SNAKE RIVER PLAIN WHERE GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:20 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 24, 2:20 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 220 PM MDT SUN AUG 24 2008 .DISCUSSION...THE UPPER RIDGE OVER THE NRN ROCKIES TODAY WILL MOVE EAST AS A STRONG UPPER TROF MOVES INTO THE PAC NW TONIGHT. SW FLOW WILL INTENSIFY AHEAD OF A COLD FRONT WHICH IS EXPECTED TO PASS THRU THE CEN MTNS MONDAY AFTERNOON...AND THRU THE REST OF ERN ID MONDAY NIGHT. TEMPS WILL BE WARM AGAIN ON MONDAY...BUT MUCH COOLER ON TUE AND WED BEHIND THR FRONT. ONLY ISOLD TSTMS ARE EXPECTED WITH THE FRONT IN THE FAR NORTHERN PARTS OF THE FCST AREA. WINDS WILL PICK UP AHEAD OF THE FRONT AS THE STRONGER SW FLOW ALOFT MIXES DOWN IN THE AFTN. WINDS WILL BECOME STRONGER WITH THE PASSAGE OF THE COLD FRONT MONDAY NIGHT INTO TUE MORNING. DRIER NW FLOW WILL BE THE DOMINANT FEATURE FOR THE REST OF THE WEEK ...WITH DRY CONDITIONS AND GRADUALLY RECOVERING TEMPS. HEDGES && .AVIATION...WIDESPREAD VFR TONIGHT AND MONDAY. A DRY COLD FRONT MOVING THROUGH SE IDAHO MONDAY AFTERNOON WILL BRING STRONG GUSTY WINDS WITH GUSTS TO 35 MPH IN SOME AREAS DURING THE LATE AFTERNOON AND EVENING. DSH && .FIRE WEATHER...A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO LATE MONDAY AFTERNOON. EXPECT GUSTY WINDS DURING MONDAY AFTERNOON CONTINUING INTO TUESDAY. IN ADDITION...EXPECT RELATIVE HUMIDITY TO DROP INTO TO CRITICAL LEVELS AND HAVE ISSUED A RED FLAG WARNING. MOISTURE WITH THIS FRONT WILL REMAIN NORTH OF THE DISTRICT WITH A SMALL CHANCE OF PRECIPITATION NEAR THE MONTANA BORDER. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON UNTIL 9 PM MDT MONDAY FOR ZONES 475-477 AND 409-413. &&
Hazardous weather outlook, Aug 24, 6:45 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 645 AM MDT SUN AUG 24 2008 IDZ017>025-031-032-251200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 645 AM MDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.